Donate Now
We've Moved! Check out our new boards.
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Emergencies and Crises » AWOL Period, getting worried?

 - UBBFriend: Email this page to someone!    
Author Topic: AWOL Period, getting worried?
anxious_or_paranoid1
Neophyte
Member # 108260

Icon 1 posted      Profile for anxious_or_paranoid1     Send New Private Message       Edit/Delete Post 
Thank you for reading my question.
On July 10th, I started birth control in pill form. I took that for about a week. The first night I took the pill, I had spotting an hour later, which then became bleeding, which then became a 7-8 day period (unless it was breakthrough plus my normal 5 day period? who knows). I had protected (condom) sex a few times during that time, he didn't finish. No sex until the 26th of July. Between the 26th and the 1st of August, I had more protected sex a few times. No failures. One or two of those times, we used one size up from just normal spermicidal condoms. They were a little looser on him, but not falling off or anything. He pulled out maybe 15 seconds after finishing. The condom didn't slip or break, but I noticed some fluids around the base of the condom. I'm worried it might have been semen. We're pretty sure it was my stuff mixed with the condom's lube, but who knows. We had sex with normal spermicidal ones after those times with no issues at all. Thing is, my period's AWOL. With all that said, should I be worrying at all? Could the birth control/super long period have thrown off my cycle, and I'm worrying over nothing? I don't even know when to take the test, because I don't know when to expect my period.

Posts: 3 | From: PA | Registered: Aug 2013  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
Hi Anxious_or_paranoid1 and welcome to Scarleteen,

It's not at all unusual for a withdrawal bleed (which is what we call a period for someone who is on birth control pills) to not show up during the first few months of taking the pill. Your body is adjusting to the hormones, and side effects of this are not unusual.

Condoms are well-designed to keep semen inside of them. Since the condom did not fall off or break, the fluids you saw around the base would have come from outside the condom--your own secretions and any lubricant on the condom, just as you thought.

I'm going to leave you with some extra reading material about the birth control pill, so you can learn more about how it works and about what you might experience while taking it.

Three questions about taking the birth control pill (and plenty of answers)

How do birth control pills really work, even during the placebo period?

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
anxious_or_paranoid1
Neophyte
Member # 108260

Icon 1 posted      Profile for anxious_or_paranoid1     Send New Private Message       Edit/Delete Post 
Thanks for your reply, Robin. I realize I forgot to mention something potentially crucial--is it still okay if I only took the pill for a week (So I was only on it for that long period.)? I fell ill with an unrelated illness and stopping taking it, thinking it was a bad side effect. I never took it again after that.
Posts: 3 | From: PA | Registered: Aug 2013  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
That changes things a lot, actually, when it comes to your pill. Only taking the pill for one week, total, might not have offered you any protection, from it, while taking it, and certainly not any afterwards.

But I still hear you saying condoms were always used without fail and without breaking or slipping off, so it still sounds like you were highly protected from pregnancy.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
anxious_or_paranoid1
Neophyte
Member # 108260

Icon 1 posted      Profile for anxious_or_paranoid1     Send New Private Message       Edit/Delete Post 
Thanks, Heather. And to further clear things up, I mention the pill scenario because I wonder if it's a possible reason for my lateness? I knew that I wasn't getting any protection from it (original reason why I was even put on it was to lessen torturous periods). I mean, that period was 9 days straight. I'm never longer than 5.
Posts: 3 | From: PA | Registered: Aug 2013  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
I'd certainly say it may be. Only taking the pill for one week is certainly going to make a body do a big WTF?!?

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3